Alert archive / Iowa / Wind Chill Advisories in 2014

Wind Chill Advisory 6, NWS Des Moines, IA

January 16, 201416 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Jan 16, 2014, 8:26 PM CST for 16 counties in Iowa. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2014, 8:26 PM CST (02:26 UTC)
Expired
Jan 17, 2014, 9:53 AM CST
In force
13 hr
Issued by
NWS Des Moines, IA

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 128 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WWUS43 KDMX 170226
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
826 PM CST THU JAN 16 2014

...WINTER STORM AND WIND ON THE DECREASE...

.THE WORST OF THE WIND AND SNOW FROM EARLIER TODAY IS OVER.
OCCASIONAL LIGHT SNOW WILL CONTINUE INTO THE NIGHT...BUT OVERALL CONDITIONS
SHOULD GRADUALLY IMPROVE.

IAZ060>062-073>075-084>086-096-097-170330-
/O.CAN.KDMX.BZ.W.0001.000000T0000Z-140117T0300Z/
POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...DES MOINES...NEWTON...GRINNELL...
INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...
CHARITON...ALBIA...OTTUMWA...CENTERVILLE...BLOOMFIELD
826 PM CST THU JAN 16 2014

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE
BLIZZARD WARNING. 

THE HEAVIER BURSTS OF SNOW HAVE ENDED OVER THE SOUTHEAST QUARTER
OF IOWA AND VISIBILITIES HAVE INCREASED CONSIDERABLY. OCCASIONAL
LIGHT SNOW IS EXPECTED TO PERSIST INTO THE NIGHT...BUT
VISIBILITIES SHOULD BE AT LEAST SEVERAL MILES WITH LITTLE OR NO
ADDITIONAL ACCUMULATION.

ROADS MAY REMAIN SNOW COVERED AND DRIFTED IN SPOTS HOWEVER SO
CAUTION IS STILL ADVISED WHILE TRAVELING.

$$

IAZ007-017-026>028-037>039-171000-
/O.CAN.KDMX.WW.Y.0004.000000T0000Z-140117T0300Z/
/O.NEW.KDMX.WC.Y.0006.140117T0226Z-140117T1700Z/
WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-
INCLUDING THE CITIES OF...NORTHWOOD...MANLY...MASON CITY...
CLEAR LAKE...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...IOWA FALLS...
ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...
WELLSBURG...WATERLOO...CEDAR FALLS
826 PM CST THU JAN 16 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST FRIDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST FRIDAY. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

* SHORT TERM TRENDS...OCCASIONAL LIGHT SNOW WILL CONTINUE INTO THE
  NIGHT...BUT WITH LITTLE OR NO ACCUMULATION. THE PRIMARY THREAT
  WILL BE BITTER COLD TEMPERATURES AND WIND CHILLS INTO FRIDAY
  MORNING.

* WINDS...WINDS WILL REMAIN BRISK FROM THE NORTHWEST AT 15 TO 25
  MPH...POSSIBLY AT 30 MPH OR MORE UNTIL MIDNIGHT.

* TEMPERATURES/WIND CHILL VALUES...OVERNIGHT LOW TEMPERATURES WILL
  DROP INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO WITH WIND
  CHILLS OF 15 TO 25 BELOW COMMON AND APPROACHING 30 BELOW AT
  TIMES.

* IMPACTS...BITTER COLD WIND CHILLS MAY RESULT IN FROST BITE AND
  LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS.  IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

IAZ004>006-015-016-024-025-036-171000-
/O.NEW.KDMX.WC.Y.0006.140117T0226Z-140117T1700Z/
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-HUMBOLDT-WRIGHT-
HAMILTON-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...EMMETSBURG...GARNER...BRITT...KANAWHA...HUMBOLDT...
EAGLE GROVE...CLARION...BELMOND...WEBSTER CITY
826 PM CST THU JAN 16 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST FRIDAY. 

* SHORT TERM TRENDS...OCCASIONAL LIGHT SNOW WILL CONTINUE INTO THE
  NIGHT...BUT WITH LITTLE OR NO ACCUMULATION. THE PRIMARY THREAT
  WILL BE BITTER COLD TEMPERATURES AND WIND CHILLS INTO FRIDAY
  MORNING.

* WINDS...WINDS WILL REMAIN BRISK FROM THE NORTHWEST AT 15 TO 25
  MPH...POSSIBLY AT 30 MPH OR MORE UNTIL MIDNIGHT.

* TEMPERATURES/WIND CHILL VALUES...OVERNIGHT LOW TEMPERATURES WILL
  DROP INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO WITH WIND
  CHILLS OF 15 TO 25 BELOW COMMON AND APPROACHING 30 BELOW AT
  TIMES.

* IMPACTS...BITTER COLD WIND CHILLS MAY RESULT IN FROST BITE AND
  LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS.  IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

SMALL
2 follow-up statements
044 
WWUS43 KDMX 171009
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
409 AM CST FRI JAN 17 2014

...COLD WIND CHILLS CONTINUE NORTH THIS MORNING...

.COLD AIR HAS ARRIVED OVER NORTHERN IOWA THIS MORNING. ALONG WITH
NORTHWEST WINDS OF 15 TO 25 MPH...WIND CHILL VALUES WILL REMAIN AT
OR COLDER THAN 20 BELOW ZERO THROUGH LATE MORNING. 

IAZ004>007-015>017-024>028-036>039-171700-
/O.CON.KDMX.WC.Y.0006.000000T0000Z-140117T1700Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...HUMBOLDT...EAGLE GROVE...
CLARION...BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...
SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS
409 AM CST FRI JAN 17 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WINDS...WINDS WILL REMAIN BRISK FROM THE NORTHWEST AT 15 TO 25
  MPH...POSSIBLY AT 30 MPH OR MORE THROUGH LATE MORNING.

* TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL REMAIN IN THE
  SINGLE DIGITS ABOVE AND BELOW ZERO WITH WIND CHILLS OF 15 TO 20
  BELOW COMMON...APPROACHING 25 BELOW AT TIMES.

* IMPACTS...BITTER COLD WIND CHILLS MAY RESULT IN FROST BITE AND 
  LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS.  IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

REV
440 
WWUS43 KDMX 171553
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
953 AM CST FRI JAN 17 2014

...WIND CHILL VALUES SLOWLY RISING...

.WIND CHILLS HAVE IMPROVED ABOVE MINUS 20 DEGREES PROMPTING
CANCELLATION OF THE ADVISORY. WIND CHILLS WILL REMAIN WELL BELOW
ZERO HOWEVER.

IAZ004>007-015>017-024>028-036>039-171700-
/O.CAN.KDMX.WC.Y.0006.000000T0000Z-140117T1700Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...HUMBOLDT...EAGLE GROVE...
CLARION...BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...
SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS
953 AM CST FRI JAN 17 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILL VALUES REMAIN WELL BELOW ZERO ACROSS NORTHERN IOWA BUT
HAVE RISEN ABOVE ADVISORY LEVELS. THEREFORE THE ADVISORY HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 16, 6:00 PM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Jan 16, 6:00 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
600 PM CST THU JAN 16 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 325 PM CST THU JAN 16 2014

THE SECOND REINFORCING SHOT OF COLD AIR AND STRONG WIND IS CURRENTLY
PROGRESSING ACROSS OUR AREA AS EXPECTED...BRINGING WIND GUSTS IN
EXCESS OF 50 MPH AND SNOW SQUALLS REDUCING VISIBILITY TO BELOW A
HALF MILE FOR RELATIVELY BRIEF PERIODS. GIVEN THE TRANSIENT NATURE
OF THE SNOW SQUALLS NO ADDITIONAL HEADLINES ARE WARRANTED BUT HAVE
ISSUED A SPECIAL WEATHER STATEMENT TO COVER THEIR EFFECT
PARTICULARLY AS WE BEGIN THE AFTERNOON COMMUTE. BEHIND THE WIND
SURGE SNOW SHOWERS WILL PERSIST INTERMITTENTLY INTO TONIGHT BUT
SHOULD BE LESS SEVERE IN TERMS OF THEIR VISIBILITY RESTRICTION. AS
THE PARENT STORM SYSTEM SLOWLY MOVES EAST TONIGHT THE SNOW WILL
GRADUALLY END AND WINDS WILL SLOWLY DIMINISH. AT SOME POINT THE HIGH
WIND WARNING WILL LIKELY NEED TO BE REPLACED WITH A WIND
ADVISORY...AND THE WIND ADVISORIES MAY NEED TO BE EXTENDED A BIT
PAST THEIR CURRENT EXPIRATION TIME OF 9 PM...BUT THIS DETERMINATION
WILL BE MADE THIS EVENING AS ADDITIONAL DATA COMES IN.

.LONG TERM /FRIDAY THROUGH THURSDAY/...
ISSUED AT 325 PM CST THU JAN 16 2014

THE UPPER LEVEL THERMAL TROUGH WILL REMAIN OVER CENTRAL IOWA MUCH
OF THE DAY AND WILL LEAD TO A COLD DAY WITH HIGHS AROUND 10 ABOVE
NORTHEAST TO THE MID 20S SOUTHWEST. WARM ADVECTION WILL COMMENCE
FRIDAY NIGHT AHEAD OF AN INTENSE SHORT WAVE DROPPING THROUGH THE
NORTHWEST FLOW. GOOD KINEMATIC FORCING AHEAD OF THE UPPER WAVE
WILL ARRIVE LATE FRIDAY NIGHT. THIS WILL LEAD TO AN AREA OF LIGHT
SNOW DEVELOPING. SNOW ACCUMULATIONS ARE POSSIBLE MAINLY ACROSS THE
NORTHEAST HALF TO TWO THIRDS OF THE AREA. A BAND OF 1 TO 2 INCHES
IS POSSIBLE ACROSS THIS AREA. THE OTHER CONCERN IS ANOTHER ROUND
OF VERY STRONG WINDS. THE TRACK OF THIS SYSTEM IS SIMILAR TO
SLIGHTLY WEST OF THIS PAST TUESDAYS SYSTEM BUT THE OVERALL
DYNAMICS ARE STRONGER. WIND GUSTS IN EXCESS OF 50 MPH ARE LIKELY
ONCE AGAIN BY SATURDAY AFTERNOON ONCE THE COLD ADVECTION ARRIVES
AND MIXING BEGINS. HEADLINES ARE LIKELY WITH THIS EVENT. AGAIN THE
QUESTION WILL BE HOW MUCH SNOW FALLS AHEAD. COULD HAVE SIGNIFICANT
BLOWING SNOW PROBLEMS DEPENDENT ON THE NEW SNOWFALL TODAY AND
AGAIN FRIDAY NIGHT AND SATURDAY. WILL DELAY ANY HEADLINE DECISIONS
UNTIL THE CURRENT EVENT IS OVER.

GENERAL TRENDS FOR THE EXTENDED ARE COLDER AS THE THERMAL GRADIENT
SHIFTS FARTHER WEST THAN PREVIOUSLY PROGGED. THIS SHIFT WILL
TREND TEMPERATURES BELOW TO WELL BELOW SEASONAL VALUES INTO THE
EXTENDED WITH NO SIGNIFICANT PRECIPITATION.

&&

.AVIATION...17/00Z
ISSUED AT 558 PM CST THU JAN 16 2014

RELATIVELY SMALL SCALE LIFR SNOW SQUALLS WILL CONTINUE TO AFFECT
KOTM AND SURROUNDING AREAS EARLY IN THE PERIOD WITH NEAR BLIZZARD
CONDITIONS. FARTHER UPSTREAM PARENT SYSTEM WILL ALSO PRODUCE GUSTY
NW WINDS WITH WIDESPREAD MVFR/IFR CONDITIONS IN LIGHT SNOW AND/OR
BLOWING SNOW THROUGH THE EVENING...LASTING WELL INTO THE NIGHT SE.
SITUATION SHOULD IMPROVE FRI WITH VFR CONDITIONS AND GRADUALLY
DIMINISHING WINDS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 9 PM CST THIS EVENING FOR ADAIR-AUDUBON-
BOONE-CALHOUN-CARROLL-CASS-CRAWFORD-DALLAS-EMMET-GREENE-GUTHRIE-
HAMILTON-HANCOCK-HUMBOLDT-KOSSUTH-MADISON-PALO ALTO-POCAHONTAS-
POLK-SAC-STORY-WARREN-WEBSTER-WINNEBAGO-WRIGHT.

BLIZZARD WARNING UNTIL 9 PM CST THIS EVENING FOR APPANOOSE-DAVIS-
JASPER-LUCAS-MAHASKA-MARION-MONROE-POLK-POWESHIEK-WAPELLO-WARREN.

WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ADAMS-APPANOOSE-
CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MAHASKA-MARION-MARSHALL-MONROE-
POWESHIEK-RINGGOLD-TAMA-TAYLOR-UNION-WAPELLO-WAYNE.

WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR BLACK
HAWK-BREMER-BUTLER-CERRO GORDO-FRANKLIN-GRUNDY-HARDIN-WORTH.

&&

SHORT TERM...LEE
LONG TERM...DONAVON
AVIATION...SMALL
Hazardous weather outlook, Jan 16, 5:27 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
527 PM CST THU JAN 16 2014

IAZ049-050-081>083-092>095-172330-
MARSHALL-TAMA-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-WAYNE-
527 PM CST THU JAN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A WIND ADVISORY IS IN EFFECT FOR THE AREA THIS EVENING. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG NORTHWEST WINDS WITH SUSTAINED SPEEDS OF 30 MPH OR MORE
MAY OCCUR AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ004>006-015-016-023>025-033>036-044>048-057>059-070>072-172330-
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-
WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-
527 PM CST THU JAN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR THE AREA THIS EVENING.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND CHILL VALUES OF 10 TO 25 BELOW ZERO ARE POSSIBLE FRIDAY
MORNING.

STRONG NORTHWEST WINDS WITH SUSTAINED SPEEDS OF 30 MPH OR MORE
MAY OCCUR AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ007-017-026>028-037>039-172330-
WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-
527 PM CST THU JAN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA THIS EVENING.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND CHILL VALUES 15 TO 25 BELOW ZERO ARE EXPECTED FRIDAY
MORNING.

STRONG NORTHWEST WINDS WITH SUSTAINED SPEEDS OF 30 MPH OR MORE
MAY OCCUR AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ061-062-074-075-084>086-096-097-172330-
JASPER-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-APPANOOSE-
DAVIS-
527 PM CST THU JAN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A BLIZZARD WARNING AND A WIND ADVISORY ARE IN EFFECT FOR THE AREA
THIS EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG NORTHWEST WINDS WITH SUSTAINED SPEEDS OF 30 MPH OR MORE
MAY OCCUR AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ060-073-172330-
POLK-WARREN-
527 PM CST THU JAN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A BLIZZARD WARNING AND A HIGH WIND WARNING ARE IN EFFECT FOR THE
AREA THIS EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND CHILL VALUES OF 10 TO 25 BELOW ZERO ARE POSSIBLE FRIDAY
MORNING.

STRONG NORTHWEST WINDS WITH SUSTAINED SPEEDS OF 30 MPH OR MORE
MAY OCCUR AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jan 16, 5:23 PM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
523 PM CST THU JAN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     SNOW             2 SW CLIVE              41.59N 93.80W
01/16/2014  M1.5 INCH        DALLAS             IA   TRAINED SPOTTER

            VIA SOCIAL MEDIA

&&

PODRAZIK
Local storm report, Jan 16, 6:01 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
601 PM CST THU JAN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     SNOW             DES MOINES INT AIRPORT  41.53N 93.66W
01/16/2014  M3.1 INCH        POLK               IA   OFFICIAL NWS OBS

            NEW SNOW SINCE NOON

&&

PODRAZIK
Local storm report, Jan 16, 6:09 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
609 PM CST THU JAN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     SNOW             1 S SAYLORVILLE LAKE    41.74N 93.72W
01/16/2014  M1.6 INCH        POLK               IA   OFFICIAL NWS OBS

&&

SKOW
Local storm report, Jan 16, 6:11 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
611 PM CST THU JAN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     NON-TSTM WND GST CRESTON AIRPORT         41.02N 94.36W
01/16/2014  M58 MPH          UNION              IA   AWOS

&&

BSS
Local storm report, Jan 16, 6:31 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
631 PM CST THU JAN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     SNOW             5 SW SAYLORVILLE LAKE   41.69N 93.80W
01/16/2014  E2.0 INCH        POLK               IA   TRAINED SPOTTER

0614 PM     SNOW             5 WNW DES MOINES        41.61N 93.71W
01/16/2014  M2.2 INCH        POLK               IA   NWS EMPLOYEE

0617 PM     SNOW             5 NNW ANKENY AIRPORT    41.75N 93.61W
01/16/2014  M1.1 INCH        POLK               IA   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE

&&

PODRAZIK
Local storm report, Jan 16, 7:14 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
714 PM CST THU JAN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     SNOW             SE MADRID               41.87N 93.81W
01/16/2014  M1.1 INCH        BOONE              IA   TRAINED SPOTTER

&&

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:52 PM CSTWinter Weather AdvisoryDMXBlack Hawk, Boone, Bremer, Butler, Calhoun, Carroll and 29 more24 hr
Jan 17, 3:55 PM CSTWind AdvisoryDMXAdair, Adams, Audubon, Boone, Calhoun, Carroll and 25 more26 hr

Nearby

Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.